MAUDE Adverse Event Report: SYSMEX CORPORATION XS-1000I; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION XS-1000I; AUTOMATED HEMATOLOGY ANALYZER
Model Number XS-1000I
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sysmex service engineer (se) was dispatched on 04/16/2018.The se inspected the filters for the rbc/hgb drain as well as the wbc reaction unit drain and found them to be partially clogged.The filters for both were replaced and routine cleaning was performed.Quality control and a precision study was performed to verify analyzer performance.Sample analyses were judged "negative" with no interpretive program (ip) message flags.Sysmex xs-1000i software guide, chapter 6, ip messages, discusses how the system bases its judgment on comprehensive surveys of numerical data, particle-size distributions, and scattergrams; providing indications of the instrument's findings through ip messages.The purpose of ip message flagging is to alert the operator to a possible sample abnormality and the need to verify results prior to reporting to a clinician.The hgb value was low for the first sample and repeat analysis at 7.7 g/dl.The user's setting for "anemia" was set at <7.0 g/dl and was insufficient to trigger the ip message flag.The default setting for ip message "anemia" is hgb < 10.0 g/dl.The aspiration sensor was deactivated by the user at the time of initial analysis.Sysmex xs-1000i instructions for use (ifu) chapter 6, operation, discusses that the instrument is equipped with a blood aspiration sensor.The aspiration sensor can be set as disabled from the main unit setting screen as an emergency measure to allow analysis of extremely low concentration blood.The results were not extremely low, however, aspiration of the sample will not be monitored when the aspiration sensor is deactivated.There is a potential that correct results may not be obtained if the sample volume is low and the sensor could not detect a "short sample" or "sample not asp error".The aspiration sensor was reactivated on (b)(6) 2018.
 
Event or Problem Description
On (b)(6) 2018, the analyzer generated a falsely decreased hemoglobin (hgb) result.On (b)(6) 2018, the clinician performed a colonoscopy procedure on the patient based on the low hgb result.On (b)(6) 2018, a sample was recollected and analyzed, which generated a hgb value that was within normal range.On (b)(6) 2018, repeat analysis of the original sample resulted in a hgb value that was within normal range.No negative patient impact was reported due to the colonoscopy procedure.The patient's current condition is reported as healthy.

Brand Name
XS-1000I
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION
314-2 kitano
noguchi-cho
kakogawa-city, hyogo 675-0 011
JA  675-0011
MDR Report Key7504669
Report Number1000515253-2018-00006
Device Sequence Number16201315
Product Code GKZ
UDI-Device Identifier04987562406807
UDI-Public(01)04987562406807
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K060656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Medical Technologist
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Medical Technologist
Device Model NumberXS-1000I
Device Catalogue Number05342311
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2018
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR